MAUDE Adverse Event Report: HALYARD - IRVINE SURGPN,CB006,CBCMBO,-,OQ,5; ELASTOMERIC - COMBO

HALYARD - IRVINE SURGPN,CB006,CBCMBO,-,OQ,5; ELASTOMERIC - COMBO
Model Number CB006
Medical Device Problem Code Sticking (1597)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report is in the process of being returned for evaluation.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that an elastomeric homepump had a bolus button stuck in the down position.The pump was connected to a patient by a nurse.During the connection, the nurse pushed the button to give the patient the first ondemand dosage.The button remained in the down position upon pushing and did not return to its original upward position.The pump was immediately removed from the patient.It was noted that an orange piece could be seen inside the ondemand unit.A photo received from the initial reporter displayed the orange (yellow) indicator at the bottom.There was no reported patient injury.
 
Additional Manufacturer Narrative
The pump was received full.The pinch clamp was opened and the pump infused at all selectable rates.It was observed at this time that the bolus button was stuck down.The tubing was cut below the blue connector to drain the pump.A male and female luer were used with cyclohexanone to bond the tubing back together.The pump was refilled with 400ml of 0.9% saline using a baxa repeater.Flow accuracy testing was performed with setting the saf to 6ml/hr.After 50 hours, the pump yielded a flow rate of 4.65ml/hr which is within specification with a +/- 20% tolerance.The pressure pot was performed on the selected-a-flow unit flow rates 2ml/hr, 4ml/hr, 8ml/hr and 14ml/hr without the filter.The saf unit was detached from the pump.The saf unit was connected to a pressure gauge.The average bladder pressure used was 8.24psi.The saf flow rate 2ml/hr yielded a flow rate of 17.90ml/hr, which is above specifications with a +/-20% tolerance.Flow rate 4ml/hr yielded a flow rate of 25.35ml/hr which is within specifications with a +/- 20% tolerance.Flow rate 8ml/hr yielded a flow rate of 32.75ml/hr which is within specifications with a +/- 20% tolerance.Flow rate 14ml/hr yielded a flow rate of 40.60ml/hr which is within specifications with a +/- 20% tolerance.Destructive analysis was performed with an r&d engineer present.After opening the pca it was found that the button was still stuck down, even with one side of the pca housing removed.A visual observation found that the tip of the red prime key had broken off and was lodged behind the button and the spring clip.As a result the button became wedge down when depressed.The evaluation summary concludes that the pca button was stuck down.Flow accuracy testing was performed and the flow rate was within specification with a +/- 20% tolerance.Pressure pot testing was performed on the saf and each rate was higher than the specification +/- 20% tolerance while using the average bladder pressure.Destructive analysis found that the tip of the red prime key was stuck behind the button and spring clip therefore keeping it wedged down after being depressed.Root cause could not be determined.All information reasonably known as of 22-may-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
SURGPN,CB006,CBCMBO,-,OQ,5
Common Device Name
ELASTOMERIC - COMBO
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6337118
Report Number2026095-2017-00028
Device Sequence Number1610935
Product Code MEB
UDI-Device Identifier10680651134742
UDI-Public10680651134742
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date06/30/2018
Device Model NumberCB006
Device Catalogue Number101347404
Device Lot Number0202471784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/16/2017
Supplement Report FDA Received Date05/22/2017
Patient Sequence Number1